Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

Verifying the Goldbach Conjecture up to 4 · 1014

Jorg Richstein
Mathematics of Computation
Vol. 70, No. 236 (Oct., 2001), pp. 1745-1749
Stable URL: http://www.jstor.org/stable/2698755
Page Count: 5
  • Read Online (Free)
  • Download ($34.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Verifying the Goldbach Conjecture up to 4 · 1014
Preview not available

Abstract

Using a carefully optimized segmented sieve and an efficient checking algorithm, the Goldbach conjecture has been verified and is now known to be true up to 4 · 1014. The program was distributed to various workstations. It kept track of maximal values of the smaller prime p in the minimal partition of the even numbers, where a minimal partition is a representation 2n = p + q with 2n - p' being composite for all p' < p. The maximal prime p needed in the considered interval was found to be 5569 and is needed for the partition 389965026819938 = 5569 + 389965026814369.

Page Thumbnails

  • Thumbnail: Page 
1745
    1745
  • Thumbnail: Page 
1746
    1746
  • Thumbnail: Page 
1747
    1747
  • Thumbnail: Page 
1748
    1748
  • Thumbnail: Page 
1749
    1749